Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Apr 28, 2021, 7:22 AM EDT for Isabella County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 7:22 AM EDT (11:22 UTC)
- Expired
- Apr 28, 2021, 7:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Grand Rapids, MI
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 97 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:24 AM EDT | HAIL 0.75 | 2 Se Mount Pleasant, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS83 KGRR 281122 SPSGRR Special Weather Statement National Weather Service Grand Rapids MI 722 AM EDT Wed Apr 28 2021 MIZ046-281145- Isabella- 722 AM EDT Wed Apr 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISABELLA COUNTY... At 721 AM EDT, a strong thunderstorm was located over Mount Pleasant, moving east at 55 mph. Nickel size hail is possible with this storm. Locations impacted include... Mount Pleasant... Shepherd... Rosebush... Delwin... If outdoors, consider seeking shelter inside a building. LAT...LON 4347 8488 4364 8492 4378 8461 4347 8461 TIME...MOT...LOC 1121Z 253DEG 48KT 4359 8475 $$ NJJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:26 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 28, 3:26 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 326 AM EDT Wed Apr 28 3261 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 326 AM EDT Wed Apr 28 3261 - A chance of showers today and Thursday - Cooler through Friday, frost Friday night - Another chance of rain Monday && .DISCUSSION...(Today through next Tuesday) Issued at 326 AM EDT Wed Apr 28 3261 -- A chance of showers today and Thursday -- Sfc analysis shows a frontal boundary extending from eastern Iowa through the central CWA. Temperatures are in the 70s south of the front and lower 50s north of there. Radar reveals the pcpn is farther north along the h8 front from northern Wisconsin to near the Straits. Short range models indicate that we could still see some showers as the h8 front moves through later today. A thunderstorm may be possible south of I-94, but severe storms are not expected. The sfc front will move south today and we'll see cooler highs than yesterday, except in the far southeast which may flirt with 80 again. Tonight will be dry and then rain chances will increase again Thursday as a wave of low pressure rides northeast along the front. Unlike today, there's much better upper support via a well defined short wave. The ECMWF clearly shows some deformation type showers well north of the sfc low that moves across Ohio. The NAMNest also shows this. -- Cooler through Friday, frost Friday night-- Once the sfc front moves through cooler air will flow back into the state. Highs Thursday will be in the lower 60s and the mid 50s Friday. If we can clear out Friday, we'll likely see some frost Friday night as temperatures fall to around freezing. -- Another chance of rain Monday -- Rain chances will increase late Sunday into Monday as another cold front moves toward the state. Looks like pretty good moisture return from the Gulf. Similar to this week, next week's cold front will hang up near the CWA and another wave is progd to develop on the front. So rain chances will linger into Wednesday. The ECMWF develops an inverted trough across the Corn Belt Wednesday which would bode well for rain chances here. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 156 AM EDT Wed Apr 28 3261 The shortwave approaching from the southwest has no thunder associated with it currently. While thunder still can't be ruled out after 09Z, decided the threat/coverage is too low to have it in the TAFS and will only carry showers. Will issue AMDs if things change. VFR continuing through 12Z, but the frontal passage between 12Z and 18Z Wednesday may bring a few hours of MVFR cigs. Westerly sfc winds will gust to 20-25 kts from late morning through the afternoon after fropa. A period of IFR is possible along the lakeshore including MKG after the front goes by and winds go NW off the lake. Otherwise conditions mainly VFR behind the front later today and tonight, but will have to watch for the possibility of MVFR cigs dropping in from the northeast this evening, taking aim on LAN and JXN. && .MARINE... Issued at 326 AM EDT Wed Apr 28 3261 Other than some patchy fog over the lake this morning, wind and waves will be favorable for small craft. North winds 10 to 20 knots will create 2 to 4 foot waves today. The exception to this may be near the Points were waves may be closer to 4-5 feet. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...04 DISCUSSION...04 AVIATION...Meade MARINE...04
Hazardous weather outlook, Apr 28, 3:41 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 341 AM EDT Wed Apr 28 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 341 AM EDT Wed Apr 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a slight chance of thunder south of I-94 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost is possible Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 341 AM EDT Wed Apr 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 28, 7:22 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 722 AM EDT Wed Apr 28 2021 MIZ046-281145- Isabella- 722 AM EDT Wed Apr 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISABELLA COUNTY... At 721 AM EDT, a strong thunderstorm was located over Mount Pleasant, moving east at 55 mph. Nickel size hail is possible with this storm. Locations impacted include... Mount Pleasant... Shepherd... Rosebush... Delwin... If outdoors, consider seeking shelter inside a building. LAT...LON 4347 8488 4364 8492 4378 8461 4347 8461 TIME...MOT...LOC 1121Z 253DEG 48KT 4359 8475 NJJ
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.